MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number H965750151
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No investigation or device history review required as end user hospital has indicated that there was not a device malfunction and that the migration of the guidewire was due to user technique / error on the part of the rn placing the device.The directions for use provided with the device provide guidance on product placement.Additionally the angiodynamics sales representative has since provided additional product instruction to the rn involved in this event.(b)(4).Device retained by hospital.
 
Event or Problem Description
Patient presented to the ed for evaluation of a potentially clotted picc.A determination was made that a new device would need to be placed.The picc access rn was called for placement.During placement, guidewire, which had been inserted into peelable sheath, was not secured by the nurse and migrated into the patient's vasculature.A chest x-ray was taken, cv surgery was consulted and the patient was admitted to the hospital.Surgical intervention was performed the following morning, and the guidewire was successfully removed percutaneously.Conversation with the hospital quality manager has indicated that this is being considered an error in technique by the rn.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6113430
Report Number1317056-2016-00163
Device Sequence Number10949462
Product Code LJS
UDI-Device IdentifierH965750151
UDI-PublicH965750151
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date05/31/2017
Device Model NumberH965750151
Device Lot Number4888117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight88